Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 104, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 24, 2007, 12:28 PM EDT for Wirt County, Wood County, West Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2007, 12:28 PM EDT (16:28 UTC)
- Expired
- Jul 24, 2007, 1:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
Counties Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 91 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 241628 SVRRLX WVC105-107-241700- /O.NEW.KRLX.SV.W.0104.070724T1628Z-070724T1700Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 1228 PM EDT TUE JUL 24 2007 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WIRT COUNTY IN WEST VIRGINIA... WOOD COUNTY IN WEST VIRGINIA... * UNTIL 100 PM EDT * AT 1219 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELIZABETH...OR ABOUT 13 MILES SOUTH OF PARKERSBURG...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELIZABETH BY 1240 PM EDT... PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3916 8159 3900 8156 3903 8125 3919 8133 $$
2 follow-up statements
000 WWUS51 KRLX 241646 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1246 PM EDT TUE JUL 24 2007 WVC105-107-241700- /O.CON.KRLX.SV.W.0104.000000T0000Z-070724T1700Z/ WIRT WV-WOOD WV- 1246 PM EDT TUE JUL 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EDT FOR WOOD AND WIRT COUNTIES... AT 1239 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELIZABETH...OR ABOUT 17 MILES NORTH OF SPENCER...MOVING EAST AT 10 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3916 8159 3900 8156 3903 8125 3919 8133 $$ 13
000 WWUS51 KRLX 241658 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1258 PM EDT TUE JUL 24 2007 WVC105-107-241708- /O.EXP.KRLX.SV.W.0104.000000T0000Z-070724T1700Z/ WIRT WV-WOOD WV- 1258 PM EDT TUE JUL 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WOOD AND WIRT COUNTIES EXPIRES AT 100 PM EDT... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3916 8159 3900 8156 3903 8125 3919 8133 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 9:11 AM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 24, 9:11 AM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 911 AM EDT TUE JUL 24 2007 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY DRIFT NORTHWESTWARD...FROM OUR AREA TO THE GREAT LAKES...BY THE END OF THE WORK WEEK. A COLD FRONT WILL APPROACH ON SATURDAY. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... MODELS SHOW AMPLE MOISTURE TODAY WITH THE REGION IN THE FAVORED AREA OF THE UPPER LOW FOR PRECIPITATION. WILL INCREASE POPS THIS AFTERNOON FOR MUCH OF THE REGION. WILL ALSO ADJUST POPS THIS MORNING BASED ON CURRENT RADAR. && .SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY NIGHT/... MODELS AGREE FAIRLY WELL ON PATH OF UPPER LOW...TAKING IT NORTHWESTWARD INTO THE GREAT LAKES FOR THURSDAY AND FRIDAY. STILL HARD TO FIGURE OUT THE DETAILS...AS PRECIPITATION CHANCES WILL DEPEND ON THE MYRIAD OF WEAK SHORTWAVES ROTATING AROUND THE UPPER LOW...AS WELL AS HEATING OR LACK THEREOF. WHAT CAN BE INFERRED IS A CONTINUED INCREASE OF MOISTURE WITH TIME...AS SW FLOW CONTINUES AROUND UPPER LOW AS IT RETREATS NORTH. ALSO...THE UPPER COLD POOL WILL BE DRIFTING TO THE NORTHWEST ALONG WITH THE LOW CENTER. SO...THIS POINTS TO CONTINUED PRECIPITATION CHANCES EACH DAY...ESPECIALLY OF A DIURNAL NATURE...WHILE LOSS OF UPPER COLD POOL MEANS A LITTLE LESS OOMPH TO THE CONVECTION. AIRMASS OVER OUR AREA WILL BE SLOWLY WARMING WITH TIME AS WELL...ALTHOUGH IT MAKE TAKE UNTIL FRIDAY TO GET CLOSER TO SEASONAL LEVELS. GENERALLY KEPT A DIURNAL PATTERN TO POPS...RECOGNIZING THAT POCKETS OF MIDLEVEL SUPPORT MAY KEEP ACTIVITY GOING WELL INTO THE NIGHT. TOOK A GENERAL BLEND OF MOS TEMPERATURES...ALTHOUGH WENT A TOUCH TOWARDS THE WARMER SIDE DURING THE DAY IN THE WESTERN COUNTIES...FIGURING THAT THE SLIGHTLY LOWER COVERAGE OF RAIN MAY ALLOW THEM TO NUDGE UP AN EXTRA DEGREE OR TWO. MADE NO CHANGES BEYOND FRIDAY AT THIS TIME. && .LONG TERM /FRIDAY THROUGH MONDAY/... WEAK NW FLOW ALOFT WILL TRY TO CREEP A SURFACE FRONT THROUGH SATURDAY INTO SATURDAY NIGHT. MOISTURE MAY PEAK FRIDAY INTO SATURDAY. WITH PWAT AROUND 2 INCHES. BEHIND THIS FEATURE...WILL TRY TO LOWER POPS SLIGHTLY FROM HPC MEDIUM RANGE GUIDANCE...FOR SUNDAY NIGHT AND MONDAY. APPEARS 500 MB HEIGHTS TRY TO RISE AGAIN TOWARD END OF EXTENDED PERIOD...WITH A TYPICAL WEAK FLOW ALOFT AS WE END JULY. && .AVIATION /13Z TUESDAY THROUGH SATURDAY/... 06Z TUESDAY TO 06Z WEDNESDAY... MOSTLY VFR CONDITIONS THROUGH THE MORNING HOURS WITH SCT-BKN MID DECK OVER MUCH OF THE REGION DUE UPPER LOW OVER THE REGION. THIS LOW WILL SLOWLY MOVE WESTWARD WITH IMPULSES ROTATING AROUND IT. SHOWERS NOW ARE ON THE PERIPHERY OF THE UPPER LOW AND WITH HEATING THIS AFTERNOON COULD SEE CONVECTION FIRING UP JUST ABOUT ANYWHERE. PUT CB IN FORECAST WITH JUST CHC POPS AND SCT CONVECTION. COULD SEE SOME MVFR IN FOG IN THOSE AREAS THAT GET THE RAIN TODAY BETWEEN 00Z-06Z TONIGHT. AVIATION OUTLOOK...MAINLY DIURNAL AFTERNOON THUNDERSTORMS... ESPECIALLY IN THE MOUNTAINS...THE REMAINDER OF THE WEEK AS AN UPPER LOW HANGS AROUND THE AREA. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...CL NEAR TERM...RPY SHORT TERM...CL LONG TERM...KTB AVIATION...JS
Hazardous weather outlook, Jul 24, 3:13 AM EDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 313 AM EDT TUE JUL 24 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-026>032- 039-040-250715- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-UPSHUR-BARBOUR- 313 AM EDT TUE JUL 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ024-025-033>038-046-047-250715- DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 313 AM EDT TUE JUL 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SOME STORMS THAT DEVELOP TODAY MAY CONTAIN GUSTY WINDS AND SMALL HAIL. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 24, 7:14 AM EDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 714 AM EDT TUE JUL 24 2007 VAZ004-WVZ024-025-033>035-241215- BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING-RALEIGH- INCLUDING THE CITIES OF...GRUNDY...VANSANT...WILLIAMSON...LOGAN... CHAPMANVILLE...MAN...WELCH...GARY...WAR...MULLENS...OCEANA... PINEVILLE...BECKLEY 714 AM EDT TUE JUL 24 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... A CLUSTER OF THUNDERSTORMS OVER THE REGION IS MOVING TO THE NORTHEAST AT 20 TO 25 MPH. CITIES SUCH AS MULLENS...GILBERT...BECKLEY...AND WELCH WILL BE AFFECTED OVER THE NEXT HOUR. THE MAIN THREAT FROM THESE STORMS WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES AND DOWNPOURS PRODUCING A QUICK HALF INCH OF RAIN OR SO. ALSO...SMALL HAIL IS POSSIBLE IN THE STRONGER STORMS. WARNINGS MAY BE ISSUED FOR ANY STORM THAT COULD PRODUCE LARGER HAIL. TAKE COVER IF THESE STORMS APPROACH. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE IN DANGER FROM LIGHTNING. HEAD INSIDE A STURDY BUILDING.
Special weather statement, Jul 24, 7:48 AM EDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 748 AM EDT TUE JUL 24 2007 WVZ016>018-241230- ROANE WV-CALHOUN WV-WIRT WV- 748 AM EDT TUE JUL 24 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 748 AM EDT...A STRONG THUNDERSTORM WAS 8 MILES NORTHWEST OF SPENCER...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... MILLSTONE...PEEWEE...LUCILLE...MOUNT ZION...ANNAMORIAH AND CRESTON. THE MAIN THREAT FROM THIS STORM WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES AND DOWNPOURS PRODUCING A QUICK HALF INCH OF RAIN OR SO. ALSO...SMALL HAIL IS POSSIBLE IN THE STRONGER STORMS. WARNINGS MAY BE ISSUED FOR ANY STORM THAT COULD PRODUCE LARGER HAIL. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 13
Special weather statement, Jul 24, 8:13 AM EDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 813 AM EDT TUE JUL 24 2007 VAZ003-004-WVZ024-033>036-241315- DICKENSON VA-BUCHANAN VA-MCDOWELL WV-WYOMING WV-RALEIGH WV-MINGO WV-FAYETTE WV- 816 AM EDT TUE JUL 24 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 816 AM EDT...A CLUSTER OF THUNDERSTORMS OVER THE SOUTHERN COALFIELDS OF WEST VIRGINIA WILL MOVE TO THE EAST AT 20 TO 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS INCLUDE... VERDUNVILLE...AVONDALE...ELBERT...MAYBEURY...COALWOOD AND CUCUMBER. THE MAIN THREAT FROM THESE STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND DOWNPOURS PRODUCING A QUICK HALF INCH OF RAIN OR SO. ALSO...SMALL HAIL IS POSSIBLE IN THE STRONGER STORMS. WARNINGS MAY BE ISSUED FOR ANY STORM THAT COULD PRODUCE LARGER HAIL. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 13
Special weather statement, Jul 24, 12:21 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1221 PM EDT TUE JUL 24 2007 WVZ009-017-019-241715- WIRT WV-WOOD WV-RITCHIE WV- 1221 PM EDT TUE JUL 24 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 1221 PM EDT...A STRONG THUNDERSTORM WAS OVER NORTH CENTRAL WIRT COUNTY...OR ABOUT 14 MILES SOUTHEAST OF PARKERSBURG...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... PETROLEUM...SMITHVILLE...MACFARLAN...WALKER...ROCKPORT AND GREENCASTLE. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 13
Local storm report, Jul 24, 12:27 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1227 PM EDT TUE JUL 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1224 PM HAIL PARKERSBURG 39.28N 81.52W
07/24/2007 U0.88 INCH WOOD WV PUBLIC
EVENT OCCURRED BETWEEN
1209 PM 07/24/2007 AND 1224 PM 07/24/2007
&&
NNNNLocal storm report, Jul 24, 12:28 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1228 PM EDT TUE JUL 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1126 AM TSTM WND DMG PARKERSBURG 39.28N 81.52W
07/24/2007 WOOD WV PUBLIC
LARGE BRANCHES BROKEN.
EVENT OCCURRED BETWEEN
1226 PM 07/24/2007 AND 1126 AM 07/24/2007
&&
NNNNThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 5:51 AM EDT | Severe Thunderstorm Warning | RLX | Logan | 24 min |
| Jul 24, 1:49 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 26 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.